Alert archive / Washington / Flood Watches in 2012

Flood Watch 2, NWS Seattle, WA

January 2, 2012Mason County, Washington

NWS Seattle, WA issued this flood watch at Jan 2, 2012, 4:12 PM PST for Mason County, Washington. It took effect at Jan 4, 2012, 4:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 4:12 PM PST (00:12 UTC)
In effect from
Jan 4, 2012, 4:00 AM PST
Expired
Jan 4, 2012, 5:46 PM PST
In force
14 hr
Issued by
NWS Seattle, WA
Flood severity
None

County Mason County, WA

The radar

The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 520 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
520 m²/s²
0-3 km storm-relative helicity
703 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WGUS66 KSEW 030012
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
412 PM PST MON JAN 2 2012

.PERIODS OF HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT COULD DRIVE THE SKOKOMISH RIVER ABOVE
FLOOD STAGE...

WAC045-031230-
/O.NEW.KSEW.FA.A.0002.120104T1200Z-120105T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
412 PM PST MON JAN 2 2012

...FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON...INCLUDING 
  THE FOLLOWING COUNTY... MASON. 

* FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT

* UP TO 5 INCHES OF PRECIPITATION COULD FALL OVER THE OLYMPIC
  MOUNTAINS TONIGHT THROUGH WEDNESDAY NIGHT...WITH THE HEAVIEST
  AMOUNTS PROBABLY OCCURRING TUESDAY NIGHT AND WEDNESDAY.

* THE RAINFALL THAT IS FORECAST COULD DRIVE THE SKOKOMISH RIVER
  ABOVE FLOOD STAGE BETWEEN LATE TUESDAY NIGHT AND THURSDAY
  MORNING. IF FLOODING DOES OCCUR...IT WILL LIKELY BE MINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$
6 follow-up statements
843 
WGUS66 KSEW 031138
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
338 AM PST TUE JAN 3 2012

.PERIODS OF HEAVY RAIN POSSIBLE OVER THE OLYMPIC MOUNTAINS LATE
TONIGHT THROUGH WEDNESDAY EVENING COULD DRIVE THE SKOKOMISH RIVER
ABOVE FLOOD STAGE...

WAC045-040030-
/O.CON.KSEW.FA.A.0002.120104T1200Z-120105T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
338 AM PST TUE JAN 3 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTY...MASON.

* FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT

* UP TO 3 INCHES OF PRECIPITATION COULD FALL OVER THE OLYMPIC
  MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY NIGHT...WITH THE
  HEAVIEST AMOUNTS PROBABLY OCCURRING ON WEDNESDAY.

* THE RAINFALL THAT IS FORECAST COULD DRIVE THE SKOKOMISH RIVER 
  ABOVE FLOOD STAGE BETWEEN LATE TUESDAY NIGHT AND THURSDAY 
  MORNING. IF FLOODING DOES OCCUR...IT WILL LIKELY BE MINOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

MERCER
804 
WGUS66 KSEW 031148 AAA
FFASEW

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
348 AM PST TUE JAN 3 2012

.PERIODS OF HEAVY RAIN POSSIBLE OVER THE OLYMPIC MOUNTAINS LATE
TONIGHT THROUGH WEDNESDAY EVENING COULD DRIVE THE SKOKOMISH RIVER
ABOVE FLOOD STAGE...

WAC045-040030-
/O.CON.KSEW.FA.A.0002.120104T1200Z-120105T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
348 AM PST TUE JAN 3 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTY...MASON.

* FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT

* UP TO 3 INCHES OF PRECIPITATION COULD FALL OVER THE OLYMPIC 
  MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY NIGHT...WITH THE 
  HEAVIEST AMOUNTS PROBABLY OCCURRING ON WEDNESDAY. 

* THE RAINFALL THAT IS FORECAST COULD DRIVE THE SKOKOMISH RIVER 
  ABOVE FLOOD STAGE BETWEEN LATE TUESDAY NIGHT AND THURSDAY 
  MORNING. IF FLOODING DOES OCCUR...IT WILL LIKELY BE MINOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

MERCER
577 
WGUS66 KSEW 032327
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
327 PM PST TUE JAN 3 2012

.PERIODS OF HEAVY RAIN POSSIBLE OVER THE OLYMPIC MOUNTAINS LATE
TONIGHT THROUGH WEDNESDAY EVENING COULD DRIVE THE SKOKOMISH RIVER
ABOVE FLOOD STAGE.

WAC045-041200-
/O.EXT.KSEW.FA.A.0002.120104T1200Z-120106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
327 PM PST TUE JAN 3 2012

...FLOOD WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTY...MASON.

* FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON

* UP TO 3 INCHES OF PRECIPITATION COULD FALL OVER THE OLYMPIC 
  MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY NIGHT...WITH THE 
  HEAVIEST AMOUNTS PROBABLY OCCURRING ON WEDNESDAY. 

* THE RAINFALL THAT IS FORECAST COULD DRIVE THE SKOKOMISH RIVER
  ABOVE FLOOD STAGE BETWEEN WEDNESDAY NIGHT AND THURSDAY MORNING.
  IF FLOODING DOES OCCUR...IT WILL LIKELY BE MINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

33
483 
WGUS66 KSEW 041151
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
351 AM PST WED JAN 4 2012

.PERIODS OF HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TODAY THROUGH LATE
THIS EVENING COULD DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE AND
PRODUCE MINOR FLOODING.

WAC045-050000-
/O.CON.KSEW.FA.A.0002.120104T1200Z-120106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
351 AM PST WED JAN 4 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY... MASON. 

* THROUGH THURSDAY AFTERNOON

* UP TO 3 INCHES OF PRECIPITATION COULD FALL OVER THE OLYMPIC
  MOUNTAINS TODAY THROUGH LATE TONIGHT.

* SNOW LEVELS WILL BEGIN AROUND 8000 FEET TODAY AND FALL TO 4000
  FEET BY THURSDAY MORNING. 

* THE RAINFALL THAT IS FORECAST COULD DRIVE THE SKOKOMISH RIVER 
  ABOVE FLOOD STAGE BETWEEN WEDNESDAY NIGHT AND THURSDAY 
  MORNING. IF FLOODING DOES OCCUR...IT WILL LIKELY BE MINOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$
296 
WGUS66 KSEW 042352
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
352 PM PST WED JAN 4 2012

.THE SKOKOMISH RIVER IN MASON COUNTY WILL REACH FLOOD ADVISORY
STAGE THIS EVENING. HOWEVER...HEAVY RAIN THAT FELL OVER THE
OLYMPIC MOUNTAINS TODAY COULD DRIVE THE SKOKOMISH RIVER ABOVE
FLOOD STAGE AND PRODUCE MINOR FLOODING. STEADY RAIN OVER THE
OLYMPICS WILL DECREASE TONIGHT AS THE FRONT MOVES FARTHER INLAND. 

WAC045-051200-
/O.CON.KSEW.FA.A.0002.000000T0000Z-120106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
352 PM PST WED JAN 4 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTY...MASON.

* THROUGH THURSDAY AFTERNOON.

* SNOW LEVELS WILL BEGIN AROUND 5000 FEET THIS EVENING AND FALL
  TO 3000 FEET THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

33
717 
WGUS66 KSEW 050146
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
546 PM PST WED JAN 4 2012

WAC045-050300-
/O.CAN.KSEW.FA.A.0002.000000T0000Z-120106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
546 PM PST WED JAN 4 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Jan 2, 3:00 PM PST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 2, 3:00 PM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST MON JAN 2 2012

.SYNOPSIS...A FRONTAL SYSTEM OVER WESTERN WASHINGTON WILL BRING RAIN
AND LOCALLY WINDY CONDITIONS THIS EVENING...THEN MOVE NORTHEAST OF
THE AREA OVERNIGHT. ANOTHER FRONTAL SYSTEM WILL DEVELOP OVER THE
OFFSHORE WATERS TUESDAY AND MOVE INLAND WEDNESDAY THROUGH THURSDAY.
AN UPPER RIDGE WILL BUILD OVER THE REGION LATE THIS WEEK...AND
ANOTHER FRONTAL SYSTEM WILL DEVELOP OFFSHORE THIS WEEKEND.

&&

.SHORT TERM...A PACIFIC FRONTAL SYSTEM IS MOVING INTO WESTERN
WASHINGTON FROM THE SOUTHWEST THIS AFTERNOON. RAIN STARTED OVER THE
SOUTHWEST CORNER OF THE STATE AROUND 10 AM AND HAS BEEN SPREADING
NORTHEAST ACROSS THE FORECAST AREA. SOUTHEAST WINDS ARE ALSO
INCREASING...WITH ESPECIALLY ALONG THE COAST AND IN THE NORTHWEST
INTERIOR. AT 2 PM BELLINGHAM REPORTED SOUTHEAST WIND GUSTING TO 51
MPH. AT 3 PM TEMPERATURES WERE MILD...RANGING FROM THE UPPER 40S TO
THE 50S.

THE FRONTAL SYSTEM WILL MOVE ACROSS THE FORECAST AREA THIS EVENING.
I WILL POST A WIND ADVISORY FOR THE COAST AND NORTHWEST INTERIOR
THIS EVENING. ANOTHER IMPACT OF THIS SYSTEM IS A CHANCE OF LIGHT
FREEZING RAIN IN THE PASSES...WHERE TEMPERATURES ARE BELOW FREEZING
AND EASTERLIES WINDS CONTINUE. ONCE THE FRONT MOVES NORTH OF THE
FORECAST AREA LATE THIS EVENING...THE WINDS WILL EASE AND THE THREAT
OF FREEZING RAIN SHOULD END.

THE LONG WAVE UPPER RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST
LATER TONIGHT AND TUESDAY. AT THE SAME TIME A STRONG MOIST
BAROCLINIC ZONE WILL DEVELOP ALONG THE WEST SIDE OF THE RIDGE...
EXTENDING FROM VANCOUVER ISLAND SOUTH-SOUTHWEST ACROSS THE OFFSHORE
WATERS. ONCE AGAIN THERE WILL BE A STRONG SOUTHEAST SURFACE PRESSURE
GRADIENT ACROSS THE REGION...AND MORE WIND ADVISORY TYPE
SOUTHEASTERLIES ARE LIKELY AT THE COAST AND IN THE NORTHEAST
INTERIOR.

WARM FRONTAL PRECIPITATION WILL FALL OVER MUCH OF THE FORECAST AREA
TUESDAY AND TUESDAY NIGHT...WITH THE HEAVIEST AMOUNTS OVER THE
OLYMPICS AND NORTH COAST AND PERHAPS THE MOUNT BAKER AREA. THE SNOW
LEVEL WILL BE HIGH...BUT EASTERLIES IN THE PASSES WILL MAINTAIN THE
POSSIBILITY OF FREEZING RAIN AT TIMES.

THE BAROCLINIC BAND AND SURFACE COLD FRONT WILL WEAKEN AND MOVE
SLOWLY INLAND WEDNESDAY AND WEDNESDAY NIGHT. IT WILL BRING
PRECIPITATION TO THE ENTIRE FORECAST AREA. AGAIN THE HEAVIEST
AMOUNTS WILL BE OVER THE COAST...OLYMPICS...AND MOUNT BAKER AREA.
THE SNOW LEVEL WILL STILL BE HIGH...GRADUALLY FALLING FROM AROUND
6500 FT TO 5000 FT AS THIS FEATURE MOVES THROUGH. THE UPPER TROUGH
BEHIND THE FRONT WILL ARRIVE THURSDAY FOR A SHOWERY DAY...AND THE
SNOW LEVEL WILL FALL TO AROUND 3000 FT.   MCDONNAL

.LONG TERM...THE MODELS ARE IN REASONABLE AGREEMENT FOR THE EXTENDED
PERIOD FRIDAY THROUGH MONDAY. A WEAK SYSTEM MIGHT JUST BRUSH WESTERN
WASHINGTON FRIDAY AS AN UPPER RIDGE BUILDS OFFSHORE. THE UPPER RIDGE
WILL SHIFT INLAND ON SATURDAY...AND THE PATTERN SEQUENCE SATURDAY
THROUGH MONDAY LOOKS VERY SIMILAR TO THE CURRENT SITUATION. AS THE
UPPER RIDGE MOVES EAST OF THE CASCADES ON SATURDAY...A WEAK WARM
FRONT WILL BRUSH THE AREA. THEN A BAROCLINIC ZONE EXTENDING FROM
VANCOUVER ISLAND SOUTH-SOUTHWEST ACROSS THE OFFSHORE WATERS WILL
MOVE SLOWLY INLAND SUNDAY AND MONDAY. SNOW LEVELS WILL REMAIN FAIRLY
HIGH. THERE COULD BE SOME DRY PERIODS THIS WEEKEND...ESPECIALLY ON
SATURDAY.   MCDONNAL

&&

.HYDROLOGY...THERE IS A CHANCE THAT THE SKOKOMISH RIVER WILL FLOOD
AS A RESULT OF THE RAINFALL THAT OCCURS TUESDAY THROUGH WEDNESDAY
NIGHT. IF FLOODING DOES OCCUR IT WOULD LIKELY BE MINOR. THERE HAS
BEEN SOMEWHAT OF A TREND TOWARD LESS PRECIPITATION IN SUCCESSIVE
MODEL RUNS...AND THE HYDROLOGIC MODEL AT THE NORTHWEST RIVER
FORECAST CENTER KEEPS THE RIVER BELOW FLOOD STAGE.

FLOODING IS UNLIKELY ON ALL OTHER RIVERS IN THE FORECAST AREA FOR
THE NEXT 7 DAYS.   MCDONNAL

&&

.AVIATION...A FRONT WILL MOVE INLAND THIS EVENING IN WESTERLY FLOW
ALOFT. AT THE SURFACE STRONG SOUTHEAST WINDS WILL TAPER OVERNIGHT.
AIR MASS IS MOIST AND STABLE. RAIN WILL LAST INTO THE EVENING THEN
TURN MORE SHOWERY BY MIDNIGHT.

CEILINGS ARE STILL RUNNING AROUND 5K FT AT INLAND TERMINALS BUT WILL
FALL THIS EVENING TO THE MVFR CATEGORY. LOCAL CEILINGS AROUND 1K FT
ARE POSSIBLE AS THE FRONT MOVES THROUGH THE PUGET SOUND AREA AROUND
04Z. SOME VISIBILITY RESTRICTIONS OF 2SM IN RAIN ARE POSSIBLE. SOME
IMPROVEMENT IS LIKELY LATE TONIGHT BUT CEILINGS ARE LIKELY TO REMAIN
IN THE 3-5K FT RANGE THROUGH TUESDAY.

KSEA...DISCUSSION ABOVE APPLIES. WINDS WILL BE SOUTHEAST 8-12 KT
EARLY THIS EVENING...RISING TO 10G20 KT FOR A FEW HOURS LATER THIS
EVENING AS THE FRONT PASSES...THEN BACK TO SOUTHEAST 5-8 KT TUESDAY.
CHB

&&

.MARINE...FRONT STALLED OFF THE COAST THIS MORNING. NOW THAT IT IS
COMING ASHORE...IT HAS GAINED STRENGTH AND GALE WARNINGS ARE UP FOR
ALL WATERS EXCEPT CENTRAL STRAIT AND PUGET SOUND. THESE GALES SHOULD
LAST SEVERAL HOURS...THEN WINDS WILL TAPER OVERNIGHT. THERE WILL BE
A BRIEF SURGE OF WESTERLIES...15-25 KT...DOWN THE STRAIT. THEN WINDS
TURN BACK TO EASTERLY THERE AND SOUTHEASTERLY ELSEWHERE.

GALES WILL RESUME TUESDAY ON THE COAST AND TUESDAY AFTERNOON INLAND
AS THE NEXT SYSTEM APPROACHES. THIS WINDY PERIOD IS LIKELY TO LAST
INTO WEDNESDAY BEFORE WINDS FINALLY TAPER THURSDAY. AN OFFSHORE
RIDGE THAT MOVES SLOWLY INLAND SHOULD KEEP WINDS LIGHT FRIDAY AND
SATURDAY. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
       CENTRAL AND NORTH WASHINGTON COAST AND NORTHWEST INTERIOR.
PZ...GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT AND PUGET
        SOUND.
    .SMALL CRAFT ADVISORY CENTRAL STRAIT AND PUGET SOUND.
    .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:58 PM PSTWinter Weather AdvisorySEW8 hr
Jan 2, 9:40 PM PSTSmall Craft AdvisorySEW5 hr
Jan 3, 3:33 AM PSTWind AdvisorySEWSan Juan38 hr
Jan 3, 9:01 AM PSTSmall Craft AdvisorySEW60 hr

Nearby

Flood Watches in Washington, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.